MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP513G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: what was the procedure date? no further information is available.What is the lot number? rbmdcq.What was used to complete the procedure? no further information is available.In relation to needle, what is the approximate location of suture breakage? no further information is available.Did the suture separate completely?no further information is available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Events reported via: 2210968-2021-06942 and 2210968-2021-06944.Trade name: irgacare® active ingredient(s) : triclosan dosage form: suture/solid/parenteral strength : 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent an otolaryngology head and neck surgery procedure on an unknown date and suture was used.During the procedure, the suture broke.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/15/2021.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.Additional information: h6, d9,h3, h4, d4.H3 investigation summary: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that a closed packet of product code pdp513g was received for evaluation.Visual inspection of the unopened sample, no defects were found on the packet.The sample was opened, and the swage and attachment area was noted to be as expected.The suture was dispensed without problems and examined along the strand and no defects, damage or suture breakage were noted.A functional test was performed using an instron and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.

Brand Name
PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12268455
Report Number2210968-2021-06945
Device Sequence Number19890551
Product Code NEW
UDI-Device Identifier10705031048485
UDI-Public10705031048485
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberPDP513G
Device Catalogue NumberPDP513G
Device Lot NumberRBMDCQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date08/03/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1